Back to Ask the Diabetes Team Ask the Diabetes Team

From Switzerland:

I am 25 years old, was diagnosed with type 1 diabetes about two years ago, and I am on Humalog before meals with NPH at bedtime. My blood glucose levels before breakfast and before lunch are okay. However, before supper the blood glucose levels often run very high. If I increase my Humalog dose before lunch, I get hypoglycemia in the afternoon. Do you have a good suggestion?


Talk to your physician about adding a dose of NPH in the morning. This insulin will peak 8-10 hours after injection and help control your pre-supper blood sugar without having to increase your lunch Humalog. Humalog is short acting and probably needs to be covered with long-acting NPH, unlike Regular insulin can probably be given without covering with NPH.


Original posting 7 Feb 2001
Posted to Daily Care


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:18
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.